Oklahoma, 2007

High Wind in Oklahoma, June 6, 2007

June 6, 2007 · NWS AMA · 7 events in 2 counties and zones

Strong gradient winds during the afternoon hours affected the western and central Oklahoma Panhandle. No damage or injuries were reported.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Strong gradient winds during the afternoon hours affected the western and central Oklahoma Panhandle. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 11:50 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 6, 11:50 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE AMARILLO TX
1250 PM CDT WED JUN 6 2007

.AVIATION...
WIND WILL BE THE BIG AVIATION ISSUE FOR MUCH OF THIS TAF PERIOD AT
ALL SITES. SURFACE PRESSURE GRADIENT WILL TIGHTEN IN RESPONSE TO A
DEEP UPPER LEVEL TROF WHICH WILL BE MOVG ACROSS THE PLAINS STATES
THIS AFTERNOON AND TONIGHT. EXPECT STRONGEST WINDS TO BE THIS
AFTERNOON TO AROUND SUNSET BEFORE SLOWLY DIMINISHING. DRYLINE
SHOULD BE EAST OF ALL TAF SITES SO NO THUNDERSTORMS ANTICIPATED...
PLUS A STRONG CAP WILL BE IN PLACE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 1025 AM CDT WED JUN 6 2007/

UPDATE...
SOUTHWEST WINDS ARE INCREASING ACROSS THE PANHANDLES THIS MORNING.
SURFACE LOW WILL CONTINUE TO DEEPEN TODAY AS IT EJECTS INTO THE
NORTHERN PLAINS. TIGHTENING GRADIENT AND DOWNWARD MOMENTUM TRANSFER
OF MID-LEVEL JET WILL INCREASE SURFACE WINDS TO 30-40 MPH ACROSS THE
BULK OF THE PANHANDLES...WITH SOME GUSTS AS HIGH AS 60 MPH POSSIBLE.
WILL KEEP ORIENTATION OF HIGH WIND WARNING AND WIND ADVISORIES AS IS
FOR NOW BUT WILL HAVE TO KEEP AN EYE ON A POSSIBLE UPGRADE THIS
AFTERNOON. WIND SHOULD SUBSIDE TO BELOW WIND ADVISORY LEVELS AFTER
SUNSET.

OTHER CONCERN IS THE POSSIBILITY OF THUNDERSTORMS EAST OF THE DRY
LINE LATE THIS AFTERNOON. 12Z AMA SOUNDING INDICATES H7 TEMPS OF 14C
AND RELATIVELY SHALLOW MOIST LAYER. WHILE DRY LINE SHOULD HANG UP IN
THE EASTERN ZONES...CAP MAY BE IMPENETRABLE AND WE MAY BARELY EVEN
SEE CU FIELD DEVELOP. THAT SAID...IF ANY THUNDERSTORMS ARE ABLE TO
DEVELOP....THEY MAY QUICKLY BECOME SEVERE. DUE TO THE STRONGER
CAP...I LOWERED POPS TO 10 PERCENT ACROSS THE EXTREME EASTERN
PANHANDLES...WITH NIL POPS EVERYWHERE ELSE. MAX TEMPS LOOKED FINE
TODAY BUT TWEAKS WERE MADE TO THE DEWPOINT AND WIND GRIDS. CLOUD
COVER WAS ALSO INCREASED TO THE MID/HIGH LEVEL CEILINGS LOCATED OVER
THE PANHANDLES THIS MORNING. UPDATE TO THE FORECAST PACKAGE WILL BE
ISSUED SHORTLY.

JOHNSON

FIRE WEATHER...
STRONG SOUTHWEST WINDS WILL INCREASE TO 30-40 MPH TODAY...WITH HIGHER
GUSTS. VERY WARM TEMPERATURES WILL RESULT IN PLUMMETING RH VALUES
ACROSS THE WESTERN 1/3 OF THE FORECAST AREA. WHILE WIND AND RH
CRITERIA WILL BE MET FOR RED FLAG CONDITIONS...THE FIRE DANGER RATING
WILL NOT BE IN THE HIGH CATEGORY DUE TO THE MOIST FUELS. THIS WILL
PRECLUDE THE ISSUANCE OF A RED FLAG WARNING. THEREFORE...FIRE DANGER
STATEMENT WILL SUFFICE. HOWEVER...WE WILL HAVE TO MONITOR FIRE DANGER
RATING FOR TOMORROW AS RED FLAG CONDITIONS WILL AGAIN BE POSSIBLE.

PREV DISCUSSION... /ISSUED 618 AM CDT WED JUN 6 2007/

AVIATION...
STRONG WINDS WILL BE THE PRIMARY AVIATION CONCERN THROUGH THE CURRENT
TAF ISSUANCE. WITH STRONG HEATING AND TIGHTENING PRESSURE GRADIENT...
WINDS SHOULD INCREASE DRASTICALLY OUT OF THE SOUTHWEST AT ALL
TERMINALS BY MID MORNING AND PERSIST THROUGH THE DAY. GUSTS TO 50KT
WILL ALSO BE POSSIBLE...ESPECIALLY WHERE TERRAIN IS HIGHER. CLOUDS
ARE NOT EXPECTED TO BE AN ISSUE AS MOISTURE WILL BE SHUNTED EAST.
WINDS WILL BECOME LESS GUSTY AFTER DARK...BUT SHOULD REMAIN ABOVE
15KT SUSTAINED.

KRAMAR

PREV DISCUSSION... /ISSUED 330 AM CDT WED JUN 6 2007/

DISCUSSION...
WE ARE ISSUING HIGH WIND WARNING FOR ROUGHLY NWRN ONE-HALF OF FCST
AREA TDA...WITH WIND ADZY FOR REMAINING SECTIONS.  STRENGTHENING SW
FLOW ALOFT ASSOCIATED WITH DEEPENING LONG-WAVE TROF WILL INDUCE
DEEPENING OF SFC TROF OVER ERN COLO AND ERN NM TDA.  HAVE FCST
HIGHER WIND SPEEDS IN AREA WHERE H7 GRADIENT EXPECTED TO BE
STRONGEST.  WINDS EXPECTED TO DIMINISH THIS EVE AS GRADIENT BEGINS TO
RELAX.  WILL CONTINUE WITH LOW POPS THIS AFTN AND THIS EVE FOR ERN
ZONES AHEAD OF DRYLINE.

VERY WARM TDA WITH ALL SECTIONS EXPECTED TO REACH LOWER- TO MID-90S.
WARM AGAIN ON THU AS WLY WINDS PREVAIL AHEAD OF COLD FRONT THU NGT.
THESE WLY LOW-LVL WINDS WILL ERADICATE ANY REMAINING MSTR...WITH NO
POPS THU OR THU NGT.  HAVE ELIMINATED POPS FROM FRI DUE TO EXPECTED
LACK OF MSTR AND EXPECTED ANTICYCLONIC H7 FLOW.  MSTR MAKES ITS WAY
BACK FRI NGT HOWEVER...AND POPS RETAINED FRI NGT THRU SUN NGT.

STAYED VERY CLOSE TO MOS TEMPS ALL PERIODS EXCEPT FOR SUN AND MON...
WHEN HAVE LOWERED MAXIMA SLGTLY ACROSS NRN AND CENTRAL ZONES.

COCKRELL

FIRE WEATHER...
STRONG WINDS TDA WILL CAUSE DIFFICULTY IN CONTAINING ANY WILDFIRES.
DUE TO EXISTING FUEL MSTR FROM RECENT RAINS...WILL NOT ISSUE RED
FLAG WRNG.  AFTN RH VALUES WILL FALL TO BELOW 15 PCT TDA ACROSS WRN
1/3 OF PNHDLS...AND ACROSS WRN 2/3 ON THU.  WLY WINDS WILL NOT BE AS
STRONG ON THU.  REMAINS TO BE SEEN HOW MUCH DRYING OF FUEL MSTR WILL
HAVE TRANSPIRED BY THU.  WILL ISSUE FIRE DANGER STATEMENT THIS MRNG.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES...DALLAM...HANSFORD...HARTLEY...HUTCHINSON...
     MOORE...OCHILTREE...OLDHAM...SHERMAN.

     WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES...ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...
     DONLEY...GRAY...HEMPHILL...LIPSCOMB...POTTER...RANDALL...
     ROBERTS...WHEELER.

OK...HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES...BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Jun 6, 12:00 PM CST, 1 hour 5 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED JUN 6 2007

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT ACROSS EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.
IF STORMS FORM...THEY ARE EXPECTED TO BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREATS.

VERY WINDY CONDITIONS ARE ALSO EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE PANHANDLES AS LOW PRESSURE DEEPENS RAPIDLY IN THE CENTRAL
PLAINS. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO
60 MPH ARE ANTICIPATED ACROSS THE AREA. AS A RESULT...A HIGH WIND
WARNING IS IN EFFECT UNTIL 10 PM FOR ALL OF THE OKLAHOMA PANHANDLE
AND THE NORTHWEST SECTIONS OF THE TEXAS PANHANDLE. IN ADDITION...A
WIND ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE TEXAS PANHANDLE
UNTIL 10 PM THIS EVENING.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES THIS AFTERNOON AND EVENING DUE TO THE STRONG
WINDS...ABOVE NORMAL TEMPERATURES...AND FORECAST MINIMUM RELATIVE
HUMIDITIES BELOW 30 PERCENT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY NIGHT THROUGH SUNDAY
NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE EASTERN
SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND
BE READY FOR POSSIBLE LIMITED ACTIVATION LATE THIS AFTERNOON OR
EVENING IF CONDITIONS WARRANT.

ANDRADE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 high wind. Local standard time, as filed.

High Wind, Cimarron

When
June 6, 1:05 PM CST
Where
Cimarron forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

Measured at the Boise City Oklahoma Mesonet three miles south southeast of Boise City.

High Wind, Cimarron

When
June 6, 1:20 PM CST
Where
Cimarron forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

Measured at the Boise City Oklahoma Mesonet three miles south southeast of Boise City.

High Wind, Cimarron

When
June 6, 3:00 PM CST
Where
Cimarron forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

Measured at the Boise City Oklahoma Mesonet three miles south southeast of Boise City.

High Wind, Cimarron

When
June 6, 3:40 PM CST
Where
Cimarron forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

Measured at the Boise City Oklahoma Mesonet three miles south southeast of Boise City.

High Wind, Texas

When
June 6, 3:46 PM CST
Where
Texas forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

Measured at the Guymon ASOS two miles west of Guymon.

High Wind, Texas

When
June 6, 3:59 PM CST
Where
Texas forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

Measured at the Guymon ASOS two miles west of Guymon.

High Wind, Texas

When
June 6, 4:45 PM CST
Where
Texas forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.748, -101.490 (the zone’s center; the record gives no point)

Measured at the Goodwell Oklahoma Mesonet two miles east of Goodwell.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40853, 40854, 40855, 40856, 40857, 40858, 40859.